Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Dodge City, KS

July 12, 2025Scott County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 12, 2025, 2:21 AM CDT for Scott County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 2:21 AM CDT (07:21 UTC)
Expired
Jul 12, 2025, 2:45 AM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Hail
0.00 in
Wind
55

County Scott County, KS

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS83 KDDC 120721
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
221 AM CDT Sat Jul 12 2025
 
KSZ043-062-063-075-120745-
Finney KS-Kearny KS-Grant KS-Scott KS-
221 AM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN KEARNY...WESTERN
FINNEY...SCOTT AND NORTHEASTERN GRANT COUNTIES THROUGH 245 AM CDT...

At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Modoc to 6 miles northeast of Holcomb to 8
miles north of Hickok. Movement was northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Garden City, Scott City, Holcomb, Shallow Water, and Friend around 
  225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3828 10071 3779 10084 3774 10102 3774 10109
      3772 10109 3765 10131 3826 10112 3869 10112
      3870 10072
TIME...MOT...LOC 0720Z 240DEG 26KT 3850 10105 3807 10094 3769 10125 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:00 AM CDT, 21 minutes earlier. Its key messages:

  • Rain and embedded thunderstorms are expected through much of Saturday.
  • Rainfall and much cooler air are expected behind the cold front Saturday, with afternoon temperatures well below July normals.
  • A rapid warming trend Sunday through Tuesday will increase afternoon temperatures back to seasonably hot normal levels by Tuesday.
  • After dry weather Sunday through Tuesday, thunderstorm chances return the middle of next week with the next cold front.
Area forecast discussion, Jul 12, 2:00 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
200 AM CDT Sat Jul 12 2025

.KEY MESSAGES...

- Rain and embedded thunderstorms are expected through much of
  Saturday.

- Rainfall and much cooler air are expected behind the cold
  front Saturday, with afternoon temperatures well below July
  normals.

- A rapid warming trend Sunday through Tuesday will increase
  afternoon temperatures back to seasonably hot normal levels by
  Tuesday.

- After dry weather Sunday through Tuesday, thunderstorm chances
  return the middle of next week with the next cold front.

&&

.DISCUSSION...
Issued at 200 AM CDT Sat Jul 12 2025

Midnight radar and satellite imagery was very busy, depicting
three separate MCSs, one over SW Nebraska, one along the
Colorado/Kansas border, and another over the Texas Panhandle.
CAMs and 00z NAM are in good agreement that a complex of rain
showers and thunderstorms will move into at least western zones
through sunrise. Severe weather appears unlikely, given
nocturnal timing and weak shear, but combining cold pools will
produce outflow wind gusts of 40-50 mph. The wet summer
continues, with areas of heavy/excessive rainfall expected.
Increased pops dramatically tonight through much of Saturday.
Showers may persist for much of daylight Saturday, best shown
by NAM solutions, and again increased pops accordingly.
Thick midlevel clouds, areas of rain, and cool advection on
light northeast winds will all work together to deliver a
welcome break from the summer heat. 00z NAM shows a net decrease
of -10C at 850 mb Saturday versus yesterday, and combined with
limited insolation, lowered temperatures this afternoon into
the lower to mid 70s for most locations. The forecast high at
DDC is now 74, a full 20 degrees below normal for mid July.
The record low max at DDC for July 12 is 68, and wouldn't be
surprised if some locales are stuck in the 60s all day, if
clouds and rain persist per the 00z NAM solution. Most
instability will be shoved well south of SW KS today, with any
marginally severe wind/hail remaining in Texas/Oklahoma. In
fact, only included isolated thunder in the grids as modeled
instability fields are quite weak.

Of course breaks from the heat do not last long in July, and a
warming trend is expected Sunday through Tuesday. Afternoon
temperatures will return to July normals, in the lower to mid
90s, by Tuesday. SW KS is expected to remain dry Sunday through
Tuesday, and dry NBM pops reflect this.

Global models and their ensembles remain consistent, forecasting
a strong shortwave over the northern Rockies Wednesday morning,
moving to the upper Mississippi Valley Thursday morning. This
synoptic evolution will drive another summer cold front into
SW KS, with model timing consensus of frontal passage around
Thursday morning. Rain/thunderstorm chances will increase, and
afternoon temperatures will cool to the 80s, as this cold front
arrives, and both of these trends are correctly depicted by the
latest iteration of the NBM grids.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1100 PM CDT Fri Jul 11 2025

Radar imagery at 04z Sat showed numerous thunderstorms across
eastern Colorado, developing as a cold front slides south
through the region. Shower and thunderstorm coverage is expected
to increase 06-12z Sat, as another complex of rain showers and
embedded thunder move into SW KS. Confidence of showers and
thunderstorms is highest at GCK/LBL/DDC, but kept the HYS TAF
dry for now. Outflow wind gusts to 40 kts are possible. Rain
showers may linger much of Saturday per the 00z NAM solution,
but even so, VFR is expected with midlevel clouds prevailing.
Light northeast winds will persist through this TAF period,
outside the influence of any convective outflows.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Turner
AVIATION...Turner
Hazardous weather outlook, Jul 12, 2:11 AM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
211 AM CDT Sat Jul 12 2025

KSZ030-031-043>046-061>066-074>081-084>090-130715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
211 AM CDT Sat Jul 12 2025 /111 AM MDT Sat Jul 12 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Saturday.

Showers and thunderstorms are expected Saturday morning,
diminishing during the afternoon hours. Areas of heavy rainfall
and dangerous lightning are expected. Some wind gusts of 40 to 50
mph may occur.

.DAYS TWO THROUGH SEVEN...Sunday through Thursday.

Showers and thunderstorms are expected to return Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through Saturday.

In the hours before

Special weather statement, Jul 12, 1:27 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
127 AM CDT Sat Jul 12 2025

KSZ061>063-074>076-084-085-120700-
Finney KS-Stanton KS-Stevens KS-Kearny KS-Hamilton KS-Grant KS-
Haskell KS-Morton KS-
127 AM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN HAMILTON...NORTHEASTERN
MORTON...KEARNY...SOUTHWESTERN FINNEY...GRANT...SOUTHEASTERN
STANTON...NORTHERN STEVENS AND NORTHWESTERN HASKELL COUNTIES THROUGH
200 AM CDT/100 AM MDT/...

At 126 AM CDT/1226 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles south of Leoti to
12 miles south of Lakin to 7 miles northwest of Feterita. Movement
was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Ulysses and Lakin around 130 AM CDT.
  Hickok around 140 AM CDT.
  Deerfield around 145 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3826 10111 3780 10106 3729 10109 3719 10171
      3774 10154 3826 10164
TIME...MOT...LOC 0626Z 261DEG 23KT 3824 10142 3777 10133 3723 10158

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JJOHNSON
Local storm report, Jul 12, 1:38 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
138 AM CDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Gst     1 S Coolidge            38.03N 102.01W
07/12/2025  M58 MPH          Hamilton           KS   Dept of Highways

&&

JRJ
Local storm report, Jul 12, 1:41 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
141 AM CDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     Tstm Wnd Gst     10 WNW Moscow           37.37N 101.38W
07/12/2025  M51 MPH          Stevens            KS   Mesonet

            Report via the K-State Mesonet.

&&

JRJ
Special weather statement, Jul 12, 1:54 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
154 AM CDT Sat Jul 12 2025

KSZ062-063-075-076-085-086-120730-
Seward KS-Finney KS-Stevens KS-Kearny KS-Grant KS-Haskell KS-
154 AM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SEWARD...KEARNY...WESTERN
FINNEY...GRANT...NORTHEASTERN STEVENS AND WESTERN HASKELL COUNTIES
THROUGH 230 AM CDT...

At 154 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Deerfield to 13 miles
southeast of Lakin to near Moscow. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Deerfield, Ryus, and Cave around 200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3825 10093 3776 10086 3708 10095 3717 10143
      3776 10138 3826 10137
TIME...MOT...LOC 0654Z 269DEG 13KT 3821 10122 3777 10115 3731 10120

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Jul 12, 2:03 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
203 AM CDT Sat Jul 12 2025

KSZ087-120730-
Meade KS-
203 AM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEADE COUNTY
THROUGH 230 AM CDT...

At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Knowles, or 14 miles south of Meade State Park,
moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Meade
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3720 10024 3704 10009 3700 10009 3700 10046
TIME...MOT...LOC 0703Z 231DEG 12KT 3698 10033

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Jul 12, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
221 AM CDT Sat Jul 12 2025

KSZ043-062-063-075-120745-
Finney KS-Kearny KS-Grant KS-Scott KS-
221 AM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN KEARNY...WESTERN
FINNEY...SCOTT AND NORTHEASTERN GRANT COUNTIES THROUGH 245 AM CDT...

At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Modoc to 6 miles northeast of Holcomb to 8
miles north of Hickok. Movement was northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Garden City, Scott City, Holcomb, Shallow Water, and Friend around
  225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3828 10071 3779 10084 3774 10102 3774 10109
      3772 10109 3765 10131 3826 10112 3869 10112
      3870 10072
TIME...MOT...LOC 0720Z 240DEG 26KT 3850 10105 3807 10094 3769 10125

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:07 AM CDTSpecial Weather StatementDDCHamilton23 min
Jul 12, 12:31 AM CDTSpecial Weather StatementDDCHamilton29 min
Jul 12, 12:56 AM CDTSpecial Weather StatementDDCHamilton34 min
Jul 12, 1:27 AM CDTSpecial Weather StatementDDCGrant, Kearny33 min
Jul 12, 1:54 AM CDTSpecial Weather StatementDDCGrant, Kearny, Stevens36 min
Jul 12, 2:03 AM CDTSpecial Weather StatementDDCMeade27 min
Jul 12, 2:32 AM CDTSpecial Weather StatementDDCHaskell, Seward28 min
Jul 12, 2:43 AM CDTSpecial Weather StatementDDCFinney, Lane32 min
Jul 12, 3:15 AM CDTSpecial Weather StatementDDCGray, Hodgeman, Ness30 min
Jul 12, 3:25 AM CDTSpecial Weather StatementDDCEllis35 min
Jul 12, 3:41 AM CDTSpecial Weather StatementDDCFord, Hodgeman34 min
Jul 12, 3:56 AM CDTSpecial Weather StatementDDCEllis34 min
Jul 12, 4:14 AM CDTSpecial Weather StatementDDCFord, Hodgeman31 min
Jul 12, 4:46 AM CDTSpecial Weather StatementDDCKiowa29 min
Jul 12, 5:13 AM CDTSpecial Weather StatementDDCComanche, Edwards, Kiowa, Pratt32 min
Jul 12, 5:44 AM CDTSpecial Weather StatementDDCBarber, Edwards, Pratt, Stafford31 min

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.